Hi....Can anyone advise on steroid rosacea?
I have posted some questions before on a problem and after 3 dermatology appointments they diagnosed me with Rosacea.
Only problem is the only symptom i have is facial flushing which only started happening when I went on accutane?
My skin has always been blemish free, bit oily and the odd spot, I developed ocd in washing my face which caused it to become very dry, the doctor thought I had seb derm (no redness just dry) I was prescribed Daktacort cream 1% and was told to use it for 2 weeks then anywhere whats dry after....I used it mainly in the T-zone and applied 3 times daily for 2 weeks....about 4 days later I had a small dry patch in the middle of my forehead after a shower so I applied Daktacort cream again for a few days....then a red line appeared in the middle of my forehead which gradually spread, the doctor then prescribed me a steroid cream to treat it and use for a week, now my skin in only the areas where it has been applied seems very fragile, if I rub with small amounts of pressure the skin starts to flake away (no redness), where the redmark appeared on my forehead it has left a discoloured patch which has not got bigger or smaller since it appeared, I am left with a constant ache where this happened and if I apply any kind of pressure it puffs up all around the area.
I am now on low dose accutane to treat Rosacea but it all seems to revolve around the areas where I applied the creams.
Is there such a thing as steroid rosacea? can it cause this kind of problem with my forehead? is there a topical OTC cream I can use to help things along?
This has become so stressfull I have now developed hives and whenever i touch my forehead it turns white then red then normal colour.
Steroid induced rosacea or dermatitis is an adverse effect of using steroids. Some patients develop steroid-induced rosacea within weeks of applying a topical steroid; others may not experience it for years.
Using tacrolimus often resolves the itch, redness, and tenderness of steroid-induced rosacea but it should be taken after a dermatologist’s guidance. Avoiding rosacea triggers, such as caffeine, spicy foods, and alcohol, also may help clear the skin. If the symptoms persist then please consult a dermatologist. Also use of antibiotic creams, antihistaminics, sun screens helps but consultation of a dermatologist is required first.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.